Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 150, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 8:11 PM MDT for Goshen County, Laramie County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 8:11 PM MDT (02:11 UTC)
- Expired
- Jul 4, 2015, 9:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 55 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980
WUUS55 KCYS 050211
SVRCYS
WYC015-021-050300-
/O.NEW.KCYS.SV.W.0150.150705T0211Z-150705T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
SOUTHWESTERN GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 900 PM MDT
* AT 811 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHEAST OF CHUGWATER...OR 33 MILES NORTH OF CHEYENNE...MOVING
EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MERIDEN REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4150 10465 4165 10468 4165 10465 4168 10465
4178 10432 4151 10426
TIME...MOT...LOC 0211Z 260DEG 13KT 4161 10463
HAIL...1.50IN
WIND...60MPH
$$
HAMMER3 follow-up statements
496
WWUS55 KCYS 050235
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
835 PM MDT SAT JUL 4 2015
WYC015-021-050300-
/O.CON.KCYS.SV.W.0150.000000T0000Z-150705T0300Z/
LARAMIE WY-GOSHEN WY-
835 PM MDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTH CENTRAL LARAMIE AND SOUTH CENTRAL GOSHEN COUNTIES...
AT 835 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF MERIDEN REST AREA...OR 35 MILES SOUTHWEST OF TORRINGTON...MOVING
EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL LARAMIE AND SOUTH CENTRAL GOSHEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4153 10459 4166 10459 4173 10431 4154 10427
TIME...MOT...LOC 0235Z 262DEG 14KT 4161 10448
HAIL...1.00IN
WIND...60MPH
$$
HAMMER088
WWUS55 KCYS 050249
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT SAT JUL 4 2015
WYC015-021-050300-
/O.CON.KCYS.SV.W.0150.000000T0000Z-150705T0300Z/
LARAMIE WY-GOSHEN WY-
849 PM MDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR NORTHEASTERN LARAMIE AND SOUTH CENTRAL GOSHEN COUNTIES...
AT 848 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MERIDEN REST AREA...OR 32 MILES SOUTH OF TORRINGTON...MOVING EAST
AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN LARAMIE AND SOUTH CENTRAL GOSHEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4154 10446 4166 10445 4169 10430 4154 10427
TIME...MOT...LOC 0248Z 259DEG 13KT 4162 10440
HAIL...1.00IN
WIND...60MPH
$$
HAMMER912
WWUS55 KCYS 050256
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
856 PM MDT SAT JUL 4 2015
WYC015-021-050305-
/O.EXP.KCYS.SV.W.0150.000000T0000Z-150705T0300Z/
LARAMIE WY-GOSHEN WY-
856 PM MDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE AND SOUTH
CENTRAL GOSHEN COUNTIES WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4154 10446 4166 10445 4169 10430 4154 10427
TIME...MOT...LOC 0251Z 260DEG 13KT 4162 10440
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:43 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 5:43 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT SAT JUL 4 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 406 PM MDT SAT JUL 4 2015 ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS ALONG AND WEST OF THE LARAMIE RANGE. A STORM TRIED TO INTENSIFY A FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY. DO NOT BELIEVE THAT THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A DRIER AIRMASS IN PLACE. HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS WITH A VERY DEEP BOUNDARY LAYER IN PLACE. THE MAIN AREA OF CONCERN FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THE EARLY EVENING. SPC MESOANALYSIS SHOWS THE SFC TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE EAST OVER THE PANHANDLE. BULK SHEAR IS AROUND 35 KTS...SO THERE IS DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA. THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH PLATTES CWA. HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE FAR EASTERN ZONES THROUGH THE EARLY EVENING. OVERALL IT SHOULD BE A NICE EVENING OVER THE MAJORITY OF THE REGION. IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA) MOVES NORTHEASTWARD OVER WYOMING. THERE IS GOOD MONSOONAL MOISTURE ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50 INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE WEST OF THE LARAMIE RANGE. COLD FRONT WILL BE MOVING SOUTHWARD ACROSS THE CWA DURING THE AFTN. SOUNDINGS AND INSTABILITY SUGGEST THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE. STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO WATCH. A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA. STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. TEMPS WILL BE A GOOD 15-20 DEGREES COOLER. KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS ALONG AND WEST OF THE LARAMIE RANGE. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 406 PM MDT SAT JUL 4 2015 THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY. MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST TO BE IN THE 30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW 90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD LIMIT CONVECTION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 539 PM MDT SAT JUL 4 2015 VFR OVERNIGHT. FOR SUNDAY...VFR PREVAILS...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING OCCASIONAL TURBULENCE AND MVFR...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AFTER SUPPER TIME WITH STORM STRENGTH DECREASING...AND LOCALIZED MVFR IN THE EVENING IN STRONGER SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... ISSUED AT 406 PM MDT SAT JUL 4 2015 MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. IT WILL BE WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK. THERE WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE AND A WEAK UPPER LEVEL DISTURBANCE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ZF LONG TERM...RJM AVIATION...RUBIN FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 4:02 PM MDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT SAT JUL 4 2015 WYZ101>119-052215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 402 PM MDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. NEZ002-003-019>021-054-055-095-096-052215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 402 PM MDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO EXPECTED ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 4, 6:46 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 646 PM MDT SAT JUL 4 2015 WYZ103-105-106-050130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 646 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL 730 PM MDT... AT 646 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GARRETT...OR 41 MILES WEST OF WHEATLAND...MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARRETT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4193 10584 4211 10587 4220 10541 4193 10537 TIME...MOT...LOC 0046Z 262DEG 14KT 4204 10576 HAMMER
Special weather statement, Jul 4, 7:23 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 723 PM MDT SAT JUL 4 2015 WYZ103-105-050215- NORTH LARAMIE RANGE WY-SHIRLEY BASIN WY- 723 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CONVERSE AND NORTHEASTERN ALBANY COUNTIES UNTIL 815 PM MDT... AT 723 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF GARRETT...OR 40 MILES WEST OF WHEATLAND...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINDY PEAK...FRIEND PARK CAMPGROUND...LARAMIE PEAK AND ESTERBROOK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4212 10579 4229 10583 4242 10541 4212 10534 TIME...MOT...LOC 0123Z 257DEG 12KT 4221 10572 HAMMER
Local storm report, Jul 4, 7:25 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 SSE MELBETA 41.69N 103.47W
07/04/2015 E1.00 INCH BANNER NE STORM CHASER
REPORT RECEIVED VIA TWITTER. WRIGHTS GAP ROAD COVERED IN
HAIL. LARGEST QUARTER SIZED.
&&
GCLAYCOMSpecial weather statement, Jul 4, 7:29 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT SAT JUL 4 2015 WYZ108-117-118-050215- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- GOSHEN COUNTY WY- 729 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES UNTIL 815 PM MDT... AT 729 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF WHITAKER...OR 28 MILES NORTH OF CHEYENNE...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL LARAMIE AND SOUTHWESTERN GOSHEN COUNTIES. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND 46. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4149 10493 4165 10493 4165 10453 4143 10455 TIME...MOT...LOC 0129Z 270DEG 15KT 4156 10484 HAMMER
Local storm report, Jul 4, 7:45 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 13 N POTTER 41.41N 103.31W
07/04/2015 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
HAIL COVERS HALF THE GROUND. LARGEST QUARTER SIZED. WINDS
ESTIMATED 40-45 MPH.
&&
GCLAYCOMLocal storm report, Jul 4, 8:11 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
811 PM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG MELBETA 41.78N 103.52W
07/04/2015 SCOTTS BLUFF NE STORM CHASER
RECEIVED VIA TWITTER. CORN FIELD DESTROYED BY HAIL.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:01 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 4, 6:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| Jul 4, 7:23 PM MDT | Special Weather Statement | CYS | Platte | 52 min |
| Jul 4, 7:29 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jul 5, 1:17 PM MDT | Special Weather Statement | CYS | Laramie | 28 min |
| Jul 5, 1:39 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 5, 1:59 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| Jul 5, 2:25 PM MDT | Flash Flood Warning | CYS | Laramie | 6 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.